CSN Login
Members Online: 7

You are here

Has anyone had rigors?

abita's picture
abita
Posts: 605
Joined: Dec 2017

I got rigors today, plus a few bad reactions. I was like, it is just cold in here. All the staff freaked out.

 

They put 4 warm blankets, a blanket that has something in it to get ot hotter than blankets. And was still rigors. So they gave me a demerol. The blankets did not help.

I am hoping it is from my cold. They took blood from my port, my left hand, and right hand

I have to monitor my temp. If reaches 104, I have to call them immediately. 

Trubrit's picture
Trubrit
Posts: 4824
Joined: Jan 2013

I had my worst attacks during Radiation.  It was during the summer, temperatures in the 100's, and I was indoors with an electric lap blanket, and a couple of quilts on top, but I was still cold.  

The problem was, I was cold from the inside out, and there is little you can do for that. 

It passed, along with radiation. 

Good luck!

Tru

 

abita's picture
abita
Posts: 605
Joined: Dec 2017

That exactly is it, it is the weirdest feeling, and I started to be afraid the teeth chattering would break my teeth. I know they have to check for infectiona and worst case because infection can kill a chemo patient. But thatnk you for letting me know that it can happen just as a side effect, because they all came to my chair, and how freaked out they were scared me.

SandiaBuddy's picture
SandiaBuddy
Posts: 878
Joined: Apr 2017

I had to look that term up, "shaking combined with fever".  On chemo, I would get so cold that I would shake violently (to the point I was afraid I would damage my muscles), but I never took my temperature at the time.  I dealt with it by taking a hot bath, turning up the heat and getting in bed with all the blankets plus a sleeping bag.  The condition went away when I stopped chemo, so I assume it was a side effect of the chemo or how thin I had become.  Putting on a few pounds (like 25) has probably helped a bit.

abita's picture
abita
Posts: 605
Joined: Dec 2017

Thanks for letting me know it can just be a side effect. I was chattering so bad I thought my teeth would fall out, and I have never shaked so bad. My temp is fine now, so I am hoping just side effect and not infection. I know they have to take any sign of infection seriously because it can kill a chemo patient, but they surrounded mme, and were all so freaked out, it got me scared. No fever this morning, so thinkint the higher temps were a result of my 3 allergy attacks to the oxaliplatin that day

 

Joan M's picture
Joan M
Posts: 374
Joined: Oct 2016

I woke up in the middle of the night freezing and had to look for sweat pants, socks, put on my bathrobe and actually put on a winter cap and gloves and got back under the covers.  I was shaking and teeth chattering as others have described.  I couldn't sleep because I was so cold.  I didn't have any fever with it though.   That happened again last May when I wasn't even on chemo, so not sure what is causing it.  I think I had a cold both times and may have taken a cough medicine.  Not sure if that can cause decreased blood flow?  It was very strange.   

abita's picture
abita
Posts: 605
Joined: Dec 2017

Yeah, it was strange. But I kept apologizing, saying leave it to me to have some strange side effect, but they said it is common. They put 5 heated blankets on me, and I was still freezing. It started slowly. I was like, could you turn the heat on. But by the time the oncologist arrived, it was full on. Demerol stopped it. Plus, it had the added benefit of overriding the sleeplessness from all the steroids I take for chemo, so I SLEPT last night. Only 7 hours, but usually on chemo night lucky to get 4. I understand why they go to worst case that port is infected because that coud go directly into my blood stream, but my temps are normal today, so hoping not infection

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I've had this a few times but didn't know there was a word for it, thanks! Sometimes it would make me worried I was going to break my teeth and once- when I had sepsis- my back myscles locked up and I was almost screaming in pain. But I haven't had it due to chemo. I do find that for the last few years I'm always cold. That internal, inner core cold that nothing seems to help. My onc suspects my inner thermostat might be out of whack from the chemo. But I'm also a wimp who was always cold before this, it's just worse now.

Jan

abita's picture
abita
Posts: 605
Joined: Dec 2017

their was definitely because it can be a symptom of infection. I think for me it was so many allergic reactions, bad ones, as I have normal temparture today, and yep, thought I would lose some teeth :) 

Annabelle41415's picture
Annabelle41415
Posts: 6179
Joined: Feb 2009

My teeth would chatter so bad during treatment and always was wraped in a blanket and they knew it during treatment and never told me what it was.  Just thought it was normal.  It's surprising how much you go through that the medical staff doesn't even communicate what they have information on.  Sometimes I'd be so scared that it wouldn't go away.

Kim

abita's picture
abita
Posts: 605
Joined: Dec 2017

Mine was so bad. THey gave me demerol to stop it. They really should have told you as it is scary. 

Subscribe to Comments for "Has anyone had rigors?"